MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM F/IM NAIL-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Model Number 04.005.538S
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent fixation of the left proximal femur in (b)(6) 2020 and was implanted with proximal femoral nailing system (tfna) with lag screw and a cerclage cable.In may, delayed union was suspected.On (b)(6) 2020, it became apparent that the proximal portion of the proximal femoral nailing system (tfna) had broken.The revision surgery was performed.All hardware was removed.The bone was revised with an angle blade plate.The procedure and patient outcomes were unknown.Concomitant devices reported: tfna fenestrated screw 90mm (part # 04.038.190, lot # unknown, quantity 1); 14mm/130 deg ti cann tfna 380mm/left-sterile (part # 04.037.459s, lot # h810606, quantity 1); 5.0mm ti locking screw w/t25 stardrive 48mm f/im nail-ster (part # 04.005.538s, lot # unknown, quantity 1); cerclage wire (part # unknown, lot # unknown, quantity 1).This report is for 1 5.0mm ti locking screw w/t25 stardrive 48mm f/im nail-ster.This is report 3 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: b1, b5, h1, h6: the initial complaint was reviewed and found not reportable.Additional information was received indicating the screws were not broken as previously reported.There is no allegation of a malfunction against the screws.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.Additional information was received indicating the screws were not broken as previously reported.There is no allegation of a malfunction against the screws.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary.The implant(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachment(s) located in notes & attachments section of the product complaint.The image(s) was reviewed, and there is no indication anything has broken and no other issues were noted on the implant.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.There is no indication that a design or manufacturing issue contributed to the complaint as it was unconfirmed.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10358993
Report Number2939274-2020-03358
Device Sequence Number2432999
Product Code HWC
UDI-Device Identifier10886982086075
UDI-Public(01)10886982086075
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.538S
Device Catalogue Number04.005.538S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/14/2020
08/13/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/10/2020
08/19/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM; TFNA FENESTRATED SCREW 90MM; UNK - CABLE/WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR